Lyrica question

Discussion in 'Fibromyalgia Main Forum' started by scarletstang, Oct 19, 2009.

  1. scarletstang

    scarletstang New Member

    Has anyone been on Lyrica for an extended amount of time and was weened off of it? If anyone has any experience in this regard, please let me know. I'd appreciate it. I just don't feel it is doing much for me. (I know I would have to be under my doctor's supervision).
  2. JLH

    JLH New Member

    When I went off of it, I cut my dosage in half for two weeks, then cut that amount in half for the next week, then called my doctor (which I should have done first!) and asked if it was OK for my to re-start my Neurotin. He said I did the correct thing by cutting down, and yes I could go back on my Neurotin.

    I had been on Neurotin for years, so I thought I would like to try Lyrica, thinking my system might be immune to the Neurotin since I had taken it for so long. So, I began Lyrica. Big mistake for me!

    If I remember correctly, the dosage that the doc first put me on made me so sleepy all day that I had to cut down on it--I hate to sit in a chair all day half asleep! Well, even a lower dose had side effects. My feet and hands had started swelling more than normal. At first, I didn't relate it to the Lyrica. When I started talking about my swelling to my daughters, they both said it was probably the Lyrica since that was one of its known side effects. So, I decided to go back to my Neurotin.

    After being back on the Neurotin for about six months or so, I thought I would try to do with a lower dose of it. That only lasted for a short time--then I realized how much the Neurotin really helps me! No more experimenting around with my Neurotin from now on! That's for sure! lol

    [This Message was Edited on 10/19/2009]
  3. nah.stacey

    nah.stacey Member

    Scarlet if you go back to this post I listed as the Title, just scan back a few pages or click on my name it will take you to my profile page and you will see the # of posts under my name. Scan down and find the Title "SLOWLY, VERY SLOWLY" this should take you to the post.
    There were alot of responses that will help you.

    My G.P.Dr. recently (July 1st) put me on Savella after I had been taking Lyrica for a year. I cold turkey'd on the Lyrica and wished that someone would kill me. Don't do cold turkey.

    Anyway, my new pain Dr. said I could take both together because they are not in the same family. I started this about three days ago and you would not believe the difference is has made to my FM. I haven't needed Percocet for days.

    I take 100 Savella, and 150 Lyrica 2 x day. She said I could work up to 200 Savella and 300 Lyrica if I needed it.

    This has made a major difference in how I feel.
    Good Luck,
  4. scarletstang

    scarletstang New Member

    Seems to be other folks that it doesn't help after taking it for a while. I do not swell, but I can't lose any weight even eating less. I'm going to ask my doctor about Savella. Thank you kindly for all of your help.
  5. nastaranjune

    nastaranjune New Member

    May i ask what happened after you stopped lyrica abruptly? What kind of symptoms did you get?